We would like to share our ideas on the publication of “An old entity, a new trigger: Post COVID-19 vaccine pityriasis rubra pilaris ”. Sahni et al. reported a case and concluded that “In patients presenting with new onset PRP in this COVID-19 era, the possibility of vaccine as a trigger should be taken into consideration, and further dosing should be carefully monitored in view of possible recurrence ”. We agree that the COVID-19 vaccination has the potential to induce side effects such as skin inflammation. The confirmation of pityriasis rubra pilaris can be based on histopathological examination . A rash that looks like it could emerge, and it could be linked to vaccination or not. Most documented cases lack information regarding the patient’s immune system or dermatological health prior to vaccination, making it difficult to make any conclusions about the link. A vaccine recipient could potentially be suffering from a medical ailment at the same time. An examination is required to rule out any other concurrent conditions that may be causing the skin problem. If all other causes have been checked out and the reaction is finally diagnosed as an unfavorable vaccination reaction, the following dose may be contraindicated. Only monitoring for recurrence, as advised by Sahni et al., could put the patient at risk.
Sahni MK, Roy K, Asati DP, Khurana U. An old entity, a new trigger: Post COVID-19 vaccine pityriasis rubra pilaris. Int J Risk Saf Med. (2021) ;32: (4):261–4. doi:10.3233/JRS-210048.
Magro C, Crowson AN, Franks L, Schaffer PR, Whelan P, Nuovo G. The histologic and molecular correlates of COVID-19 vaccine-induced changes in the skin. Clin Dermatol. (2021) ;39: (6):966–84.